Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Wakefield, VA

June 10, 2013City of Chesapeake, City of Virginia Beach, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 10, 2013, 7:51 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2013, 7:51 PM EDT (23:51 UTC)
Expired
Jun 10, 2013, 8:15 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Chesapeake, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 81 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:02 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
470 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:18 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 10, 4:18 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT MON JUN 10 2013

.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN OVER THE MID ATLANTIC STATES
THROUGH TONIGHT. A COLD FRONT CROSSES THE AREA TUESDAY. HIGH PRESSURE
BUILDS INTO THE REGION BY MID WEEK. ANOTHER FRONT WILL DROP ACROSS
THE REGION THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
DP LYRD MOIST AIRMASS IN PLACE OVR THE RGN THIS AFTN. WIDESPREAD
CLDNS FM EARLIER TDA HAS TRENDED TO NUMEROUS BREAKS. ONE AREA OF
SHRAS AND TSTMS APPROACHING THE CST NOW...MAIN THREATS W/ THEM ARE
BRIEF LCL VRY HVY RA AND GUSTY WNDS TO ABT 45 KT OR SO. THIS AREA
OF SHRAS/TSTMS EXTENDS SSW INTO CNTRL NC. MVMNT OF THE PCPN IS TO
THE NE. RATHER BIG BREAK IN PCPN NOW ACRS WCNTRL VA INTO NC. FEW
HRS OF PSNY CONDS TO SPREAD INTO THE FA FM THE WSW. FLO RMNS
UNDIRECTIONAL FM THE SSW...KAKQ VWP SHOWING NO TURNING OF WND W/
HGT (SPDS AVGG 35 TO 40 KT TO ABT 45KFT). ADDITIONAL STMS FM THE
FAR WSW MAY REACH FA MID/LT EVE HRS. AGN...MAIN THREATS WOULD BE
VRY HEAVY RA...GUSTY WNDS (STRNG/MARGINAL SVR?). VRY LO PROB HAIL
W/ AVG FREEZING LVL ARND 14KFT.

DURING OVRNGT HRS...TRAILING S/W (NOW MOVING THROUGH KY)
APPROACHES AFT MDNGT THROUGH LT NGT HRS...PTNTLLY RESULTING IN YET
ANOTHER AREA OF SHRAS/ISOLD TSTMS. OTRW...P/MCLDY W/ LO TEMPS FM
THE U60S TO L70S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
S/W ALOFT AND SFC DEWPT BNDRY TO CROSS THE RGN ON TUE. WILL
MAINTAIN AT LEAST CHC POPS FOR THE FA...THOUGH A DOWNWARD TREND IN
POPS (AS WELL AS DEWPTS) XPCD DURING THE AFTN HRS. AVGG OUT PSNY
ACRS THE FA...W/ HI TEMPS RANGING THROUGH THE 80S.

NW FLO ALOFT RMNS IN PLACE TUE NGT THROUGH THU...WHILE VRY WRM TO
HOT LO LVL AIR SPREADS INTO THE RGN FM THE WSW. WILL NEED TO BE
ALERT TO PSBL MCS DVLPMNT/MVMNT INTO/ACRS THE FA FM THE LWR
LAKES...BEGINNING WED AFTN/EVE. MORE SGFNT TROUGH AMPLIFICATION
INTO THE MDATLC STATES XPCD BY LT THU...INCRSG CNVTV PTNTL.
OTRW...GENLY PCLDY TUE NGT THROUGH THU.

LO TEMPS TUE NGT FM THE M60S TO ARND 70F. HI TEMPS WED FM THE M80S
AT THE CST TO L90S INLAND. HI TEMPS THU FM THE M/U80S N TO L/M90S S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CONVECTION WILL PERSIST INTO THU NIGHT AS THE SFC COLD FRONT MOVES
TWD THE COAST AND OFFSHORE AFTER MIDNIGHT. LINGERING SHOWERS ARE
POSSIBLE NEAR THE COAST FRI MORNING...THEN THE UPPER TROUGH AXIS
WILL SWING THROUGH THE AREA FRI AFTN. ALTHOUGH MODELS ARE HINTING AT
A RELATIVELY DRY AIRMASS BEING IN PLACE BEHIND THE DEPARTING FRONT...
THERE SHOULD BE ENOUGH LOW-LEVEL MOISTURE PRESENT WITH PLENTY OF
INSTABILITY ALOFT TO PRODUCE LIGHT SHOWERS IN OPEN-CELLULAR
CONVECTION. THE UPPER TROUGH IS SLOW TO PASS OFFSHORE UNTIL EARLY
SAT MORNING...FOLLOWED BY SFC HIGH PRESSURE BUILDING IN FROM THE
NW ON SAT AND SLIDING TO THE SE (AND EVENTUALLY OFFSHORE) SUN INTO
SUN NIGHT. A ZONAL WEATHER PATTERN DEVELOPS IN THE MID AND UPPER
LEVELS LATE SUN INTO MON...WHICH IS EXPECTED TO BRING PRECIP BACK
INTO THE FORECAST ON MON.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
INCREASING MOISTURE AND INSTABILITY THIS AFTERNOON HAVE RESULTED IN
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF A COLD FRONT.
CONDITIONS HAVE BEEN PREDOMINANTLY MVFR TO VFR...EXCEPT UNDER
STRONGER STORM CORES WHERE +RA IS CAUSING VSBYS TO DROP DOWN TO 2SM
OR LESS. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS
THE ENTIRE AREA THROUGH LATE EVENING. CEILINGS WILL REMAIN
BKN-OVC AT 1500-3000 FT AGL. GUSTY WINDS TO 33 KT ARE ALSO LIKELY
IN THE STRONGER STORMS.

FOLLOWING THE CONVECTION THIS EVENING...CIGS WILL DROP TO IFR
AROUND 11/0300Z AHEAD OF THE APPROACHING COLD FRONT. THE FRONT WILL
SLOWLY PUSH TOWARDS THE COAST OVERNIGHT BUT IS EXPECTED TO STALL
NEAR THE COAST ON TUE. HAVE NOT IMPROVED IFR CONDITIONS BEHIND
THE FRONT AS WINDS WITH THE FRONT ARE NOT VERY STRONG AND MAY NOT
BE ENOUGH TO OFFSET THE LOW LEVEL MOISTURE PRESENT. ANY IFR
CONDITIONS SHOULD IMPROVE BY 11/1500Z WITH MIXING AND DRIER
WESTERLY FLOW WELL BEHIND THE FRONTAL PASSAGE. EXPECT SCATTERED
SHOWERS AND STORMS TUE AFTERNOON...HOWEVER COVERAGE WILL BE MUCH
MORE LIMITED THAN TODAY.

UNSETTLED CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK AS
THE STALLED FRONT ON TUE RE-DEVELOPS INTO A LEE TROUGH THAT WILL
LINGER ALONG THE COAST INTO EARLY THU. A MORE ORGANIZED LOW PRESSURE
SYSTEM WILL CROSS THE REGION THU NIGHT/FRI MORNING...THEN LIGHT
SHOWERS ARE POSSIBLE FRI AFTN AS AN UPPER TROUGH AXIS SWINGS
THROUGH THE REGION. SFC HIGH PRESSURE BUILDS INTO THE AREA FROM
THE NW LATE FRI NIGHT INTO SAT...SLIDING SE ON SUN INTO MON.

&&

.MARINE...
RELATIVELY CLEAR SKIES OVER THE WATERS LATE THIS MORNING INTO
EARLY AFTN WILL ALLOW STRONGER WINDS ALOFT TO MIX TO THE SFC. IN
ADDITION...CONVECTIVE SHOWERS PRODUCING HEAVY RAIN AND LOCALLY
STRONG WINDS WILL ALSO IMPACT THE WATERS THROUGH THIS EVENING
BEFORE DIMINISHING IN INTENSITY AFTER MIDNIGHT. AS A RESULT OF THE
ABOVE...SCA FLAGS HAVE NOW BEEN ISSUED FOR ALL AREA WATERS
THROUGH MIDNIGHT INTO TUE MORNING (DEPENDING ON MARINE ZONE).
WAVES WILL BUILD TO 3-4 FT ON CHES BAY AND SEAS WILL GENERALLY
BUILD TO 4-5 FT IN THE COASTAL WATERS. FOR COASTAL WATERS SOUTH
OF CAPE CHARLES...SEAS OF 5 FT WILL OCCUR CLOSER TO 20 NM. PLEASE
REFER TO THE COASTAL WATERS FORECAST OR MWWAKQ FOR FURTHER DETAILS.
SCA FLAGS FOR RIVERS/SOUND/SRN COASTAL WATERS WILL EXPIRE BY 7 AM
AND NRN COASTAL WATERS FLAGS WILL EXPIRE BY MID MORNING WHEN SEAS
ARE EXPECTED TO DROP BELOW 5 FT.

OTHERWISE...THE SFC COLD FRONT WILL LINGER ALONG THE COAST ON
TUE...KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WATERS THROUGH THE DAY. DRIER AIR MOVING INTO THE AREA BEHIND THE
FRONT TUE AFTN/EARLY EVENING MAY HELP TO MIX STRONGER WINDS TO THE
SFC...HOWEVER SPEEDS SHOULD GENERALLY BE AOB 15 KT FOR
BAY/SOUND/RIVERS AND AROUND 15-20 KT OVER COASTAL WATERS. ALTHOUGH
THE FRONT PUSHES OFFSHORE LATE TUE EVENING...A LEE TROUGH WILL
DEVELOP ON WED AND ALSO LINGER NEAR THE COAST INTO THU MORNING.
WINDS WILL BECOME WLY ON WED AND WED NIGHT AND REMAIN AOB 15 KT
OVER ALL WATERS.

A WEAK SHORTWAVE WILL CROSS THE STALLED FRONT WED NIGHT INTO THU
MORNING...PROVIDING JUST ENOUGH OF A FOCUSING MECHANISM FOR
THUNDERSTORM DEVELOPMENT. A BETTER CHANCE FOR STRONG STORMS OCCURS
ON THU AS SFC LOW PRESSURE SYSTEM CROSSES THE WATERS THU AFTN
THROUGH LATE EVENING. HEAVY RAIN...STRONG WINDS AND POSSIBLY HAIL
ARE THE ANTICIPATED IMPACTS. SHOWERS ARE POSSIBLE ALONG THE COAST
ON FRI AS THE SFC FRONT MOVES OFFSHORE AND IS FOLLOWED BY AN UPPER
TROUGH AXIS. DRYING NW FLOW IS ANTICIPATED TO DEVELOP FRI NIGHT AND
IS EXPECTED TO PERSIST THROUGH THE WEEKEND AS SFC HIGH PRESSURE
BUILDS INTO THE REGION FROM THE NW SAT AND PUSHES SE ON SUN INTO
MON. A MORE PROGRESSIVE/ZONAL FLOW FORMS IN THE MID AND UPPER
LEVELS ON MON AND IS EXPECTED TO BRING PRECIP BACK INTO THE
FORECAST MON AFTN INTO THE EVENING.

&&

.HYDROLOGY...
FLOOD WARNING IN EFFECT FOR NOTTOWAY AT SEBRELL. SEE FLSAKQ FOR
DETAILS. EXPECT SOME SPIKING OF LEVELS OVER THE NEXT FEW DAYS
ACROSS ALL MAIN STEM RIVERS GIVEN THE PROJECTED RAINFALL. APPEARS
THE UPPER JAMES BASIN GOT A GOOD SOAKING ON SUNDAY. THAT RUNOFF MAY
EVENTUALLY PUSH THE LEVEL AT RICHMOND WESTHAM BACK TO NEAR FLOOD
STAGE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>025.
     MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
     MDZ025.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ012>017-
     030>032-102.
     MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
     NCZ102.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ048-049-
     060>100.
     MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
     VAZ098>100.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR ANZ630>632-634-
     650-652-654.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ637-656.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ633-638-658.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ANZ635-636.

&&

SYNOPSIS...ALB/MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...JAO
MARINE...BMD
HYDROLOGY...AKQ
Hazardous weather outlook, Jun 10, 2:05 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
205 PM EDT MON JUN 10 2013

MDZ021>024-NCZ012>017-030>032-VAZ048-049-060>097-111815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
205 PM EDT MON JUN 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ102-VAZ098>100-111815-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
205 PM EDT MON JUN 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-650-652-654-111815-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
205 PM EDT MON JUN 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ637-656-111815-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
205 PM EDT MON JUN 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND THE EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-638-658-111815-
CURRITUCK SOUND-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
205 PM EDT MON JUN 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT TUESDAY...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND AND THE EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635-636-111815-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
205 PM EDT MON JUN 10 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 10, 6:14 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
614 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 SSE BLAKE VILLAGE     37.23N  78.46W
06/10/2013                   PRINCE EDWARD      VA   911 CALL CENTER

            TWO TREES DOWN ON ABILENE ROAD

&&

EVENT NUMBER AKQ1300603

LALEXAND
Local storm report, Jun 10, 6:41 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
641 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          2 W JETERSVILLE         37.29N  78.13W
06/10/2013                   AMELIA             VA   TRAINED SPOTTER

            TORNADO SPOTTED NEAR THIS LOCATION

&&

EVENT NUMBER AKQ1300604

LALEXAND
Special weather statement, Jun 10, 6:54 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
654 PM EDT MON JUN 10 2013

VAZ079-080-087-088-102345-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
654 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORM MOVING THROUGH BRUNSWICK COUNTY...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING NORTHEAST AT 40 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR DOLPHIN AT 700 PM EDT...
WARFIELD...AND...CALLAVILLE AT 705 PM EDT...CHERRY HILL AT 720 PM
EDT...WHARFS STORE AT 725 PM EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3720 7753 3690 7745 3667 7786 3679 7799

LBROWN
Special weather statement, Jun 10, 7:01 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
701 PM EDT MON JUN 10 2013

NCZ013>017-030>032-VAZ098-110000-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK
NC-PERQUIMANS NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
701 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CORAPEAKE TO COLERAIN...OR FROM 8 MILES
NORTH OF SUNBURY TO 10 MILES SOUTHWEST OF RYLAND...MOVING EAST AT 25
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  SANDY CROSS AROUND 705 PM EDT...
  PEACH AROUND 710 PM EDT...
  HICKORY CROSSROADS AROUND 715 PM EDT...
  HORSESHOE AROUND 720 PM EDT...
  BELVIDERE AROUND 725 PM EDT...
  SOUTH MILLS AROUND 730 PM EDT...

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3655 7605 3641 7604 3621 7621 3617 7682
      3636 7669 3655 7667

LBROWN
Special weather statement, Jun 10, 7:08 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EDT MON JUN 10 2013

VAZ049-062>064-068>076-083-110015-
AMELIA-CAROLINE-CHESTERFIELD-ESSEX-GOOCHLAND-HANOVER-HENRICO-KING AND
QUEEN-KING WILLIAM-LOUISA-NEW KENT-POWHATAN-RICHMOND-WESTMORELAND-
708 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...AMELIA...
CHESTERFIELD...GOOCHLAND...HANOVER...HENRICO...CITY OF RICHMOND...
POWHATAN...WESTMORELAND...ESSEX...RICHMOND...KING AND QUEEN...KING
WILLIAM...NEW KENT AND CAROLINE COUNTIES THROUGH 815 PM EDT...

AT 708 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF CORBIN TO BEAVERDAM TO
PAINEVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
STAFFORD TO 13 MILES SOUTHEAST OF MINERAL TO 9 MILES WEST OF AMELIA
COURTHOUSE...MOVING EAST AT 55 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

LAT...LON 3822 7695 3818 7687 3815 7659 3810 7658
      3764 7697 3730 7821 3790 7771 3800 7767
      3803 7760 3825 7738 3826 7734 3823 7728
      3825 7723 3819 7724 3821 7722 3817 7717
      3816 7707 3826 7705 3828 7698

GINGRICH
Special weather statement, Jun 10, 7:33 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
733 PM EDT MON JUN 10 2013

VAZ097-098-110000-
CHESAPEAKE VA-VIRGINIA BEACH VA-
733 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL AFFECT CITY OF VIRGINIA BEACH AND
EASTERN CITY OF CHESAPEAKE COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CITY OF
CHESAPEAKE AND CITY OF VIRGINIA BEACH COUNTIES AT 729 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 45 MPH.

* WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3662 7595 3664 7597 3661 7598 3655 7628
      3659 7634 3672 7632 3688 7609 3687 7597
      3677 7595 3670 7591 3671 7591 3669 7591
      3663 7589

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:11 PM EDTFlash Flood WarningAKQSouthampton3 hr
Jun 9, 11:31 PM EDTSpecial Weather StatementAKQPrince Edward44 min
Jun 10, 12:17 AM EDTSpecial Weather StatementAKQCumberland, Prince Edward43 min
Jun 10, 12:49 AM EDTSpecial Weather StatementAKQFluvanna41 min
Jun 10, 1:29 AM EDTSpecial Weather StatementAKQFluvanna46 min
Jun 10, 2:57 AM EDTFlash Flood WatchAKQAccomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more21 hr
Jun 10, 4:00 AM EDTSmall Craft AdvisoryAKQ33 hr
Jun 10, 4:28 AM EDTSpecial Weather StatementAKQGoochland, Louisa47 min
Jun 10, 10:37 AM EDTRiver Flood WarningAKQFluvanna11 hr
Jun 10, 10:37 AM EDTRiver Flood WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk5 days
Jun 10, 12:30 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Hanover, Henrico, King William, Prince George and 5 more45 min
Jun 10, 12:32 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie43 min
Jun 10, 12:56 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia34 min
Jun 10, 1:30 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Northumberland, Richmond, Westmoreland60 min
Jun 10, 1:39 PM EDTSpecial Weather StatementAKQIsle of Wight, James City, Prince George, Surry, Sussex, York and 8 more66 min
Jun 10, 1:44 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin61 min
Jun 10, 1:55 PM EDTSpecial Marine WarningAKQ35 min
Jun 10, 2:22 PM EDTSpecial Marine WarningAKQ53 min
Jun 10, 2:37 PM EDTSpecial Marine WarningAKQ23 min
Jun 10, 2:39 PM EDTSpecial Weather StatementAKQMathews36 min
Jun 10, 2:42 PM EDTSpecial Marine WarningAKQ63 min
Jun 10, 2:44 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach61 min
Jun 10, 2:49 PM EDTSpecial Marine WarningAKQ86 min
Jun 10, 2:55 PM EDTSpecial Weather StatementAKQCity of Chesapeake50 min
Jun 10, 2:57 PM EDTSpecial Marine WarningAKQ48 min
Jun 10, 3:00 PM EDTSpecial Weather StatementAKQAccomack, Northampton60 min
Jun 10, 3:41 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach64 min
Jun 10, 3:55 PM EDTSpecial Marine WarningAKQ95 min
Jun 10, 4:34 PM EDTSpecial Weather StatementAKQCity of Chesapeake56 min
Jun 10, 4:40 PM EDTSpecial Marine WarningAKQ95 min
Jun 10, 5:03 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward57 min
Jun 10, 5:17 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway, Prince Edward43 min
Jun 10, 5:22 PM EDTTornado WarningAKQAmelia, Cumberland, Nottoway, Prince Edward38 min
Jun 10, 5:28 PM EDTSpecial Marine WarningAKQ47 min
Jun 10, 5:40 PM EDTSpecial Weather StatementAKQFluvanna, Goochland, Louisa65 min
Jun 10, 5:43 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Norfolk, City of Portsmouth and 1 more62 min
Jun 10, 5:58 PM EDTTornado WarningAKQAmelia, Nottoway, Prince Edward32 min
Jun 10, 6:09 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk51 min
Jun 10, 6:14 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Louisa46 min
Jun 10, 6:19 PM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk26 min
Jun 10, 6:28 PM EDTTornado WarningAKQAmelia, Chesterfield, Powhatan32 min
Jun 10, 6:42 PM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk33 min
Jun 10, 6:54 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie51 min
Jun 10, 7:08 PM EDTSpecial Weather StatementAKQCaroline, Essex, Hanover, King and Queen, King William, Powhatan and 3 more67 min
Jun 10, 7:14 PM EDTTornado WarningAKQCity of Chesapeake, City of Virginia Beach46 min
Jun 10, 7:21 PM EDTSpecial Marine WarningAKQ54 min
Jun 10, 7:28 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Jun 10, 7:33 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach27 min
Jun 10, 7:57 PM EDTTornado WarningAKQCaroline, King and Queen, King William33 min
Jun 10, 2:56 PM EDTSpecial Weather StatementAKQWicomico49 min
Jun 10, 5:50 PM EDTSpecial Weather StatementAKQBertie40 min
Jun 10, 7:01 PM EDTSpecial Weather StatementAKQCamden, Pasquotank59 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.